MAUDE Adverse Event Report: SYNTHES BRANDYWINE 6.0MM TI MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

SYNTHES BRANDYWINE 6.0MM TI MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Catalog Number 04.632.640
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional device product codes are mnh, mni, kwq, and kwp.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.The subject device is not expected to be returned to the synthes manufacturer for evaluation.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for complaint device lot number.Manufacturing location: (b)(4).Date of manufacture: jan 15, 2016.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the complaint device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from canada reported the following event: it was reported that synthes received a report from the (b)(6).(b)(4) reported that the matrix screw wheel head part came detached in the patient.The screw was removed and replaced with another one.No further information is available for reporting.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: updated information for complaint description.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update 06apr2017: follow up information received on april 3, 2017 from the sales consultant.Per the sales consultant, the head of the matrix polyaxial screw came off of the shaft of the screw during surgery on (b)(6) 2017 and fell into the patient.The fragment was retrieved and the surgeon used another screw.It was also reported that, although the screw head came off of the shaft during surgery, the screw was received in one piece (it was clarified that the hospital had put it back together and stated that the screw is meant to be taken apart with an instrument).The patient was not adversely affected and there was no reported delay in the procedure.No further information is available.
 
Additional Manufacturer Narrative
Additional narrative: subject device has been received and a product investigation was conducted: the following complaint device(s) was received by customer quality (cq): one 6.0mm ti matrix polyaxial screw 40mm thread length (part number: 04.632.640, lot number: 9984194, mfg.Date: 15jan2016).The part(s) was received with the following complaint description: ¿the head of the matrix polyaxial screw came off the shaft of the screw during surgery on (b)(6) 2017 and fell into the patient.The fragment was retrieved and the surgeon used another screw.The patient was not adversely affected and there was no reported delay in the procedure.¿ the matrix polyaxial screw (04.632.645) is utilized in matrix and matrix as part of the posterior pedicle screw and rod fixation system.Polyaxial screws are available in 4.0mm, 5.0mm, 5.5mm, 6.0mm, 7.0mm, 8.0mm and 9.0mm diameters and lengths ranging from 20-100mm.The returned 6.0mm matrix polyaxial screw was examined and the complaint condition could be confirmed as the screw was easily disassembled (polyaxial head separated from the screw body).Minor wear was noted on the screw body consistent with implantation.Replication of the complaint condition is not applicable as the screw head is already damaged.A visual inspection and device history review were performed as part of this investigation, during the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.This complaint is confirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI MATRIX POLYAXIAL SCREW 40MM THREAD LENGTH
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6460848
Report Number2530088-2017-10085
Device Sequence Number608485
Product Code NKB
UDI-Device Identifier10705034745527
UDI-Public(01)10705034745527(10)9984194
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.632.640
Device Lot Number9984194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date04/24/2017
05/09/2017
Patient Sequence Number1